Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Miami, FL

May 7, 2008Broward County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at May 7, 2008, 4:10 AM EDT for Broward County, Miami-Dade County, Monroe County, Florida. It took effect at May 7, 2008, 10:52 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 4:10 AM EDT (08:10 UTC)
In effect from
May 7, 2008, 10:52 AM EDT
Expired
May 7, 2008, 6:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 070810
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EDT WED MAY 7 2008

FLZ063-066-067-070-071-072200-
/O.NEW.KMFL.FW.W.0029.080507T1600Z-080507T2200Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
410 AM EDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON FOR THE NORTHERN AND CENTRAL INTERIOR AREAS OF SOUTH
FLORIDA.

TEMPERATURES WILL BE IN THE LOWER 90S OVER THE NORTHERN AND
CENTRAL INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON WITH DEW
POINTS IN THE MID 50S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES
TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON OVER
THIS AREA. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR
GLADES...HENDRY...EASTERN COLLIER...INLAND PALM BEACH...AND INLAND
BROWARD COUNTIES FOR THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

BAXTER
1 follow-up statement
000 
WWUS82 KMFL 071452
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1052 AM EDT WED MAY 7 2008

FLZ073-075-072200-
/O.EXA.KMFL.FW.W.0029.080507T1600Z-080507T2200Z/
INLAND MIAMI DADE-MAINLAND MONROE-
1052 AM EDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING
FOR INLAND MIAMI-DADE COUNTY AND MAINLAND MONROE COUNTY...WHICH IS
IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

TEMPERATURES WILL RISE TO AROUND 90 DEGREES OVER INLAND SECTIONS
OF MIAMI-DADE AND MAINLAND MONROE COUNTIES THIS AFTERNOON...WITH
DEW POINTS FALLING INTO THE LOWER TO MID 50S. THIS WILL ALLOW FOR
FOR RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4
HOURS THIS AFTERNOON...MAINLY WEST OF KROME AVENUE IN MIAMI-DADE
COUNTY AND OVER INLAND SECTIONS OF MAINLAND MONROE COUNTY. 
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR INLAND MIAMI-
DADE AND MAINLAND MONROE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-070-071-072200-
/O.CON.KMFL.FW.W.0029.080507T1600Z-080507T2200Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
1052 AM EDT WED MAY 7 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

TEMPERATURES WILL BE IN THE LOWER 90S OVER THE NORTHERN AND
CENTRAL INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON WITH DEW
POINTS IN THE MID 50S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES
TO FALL BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON OVER
THIS AREA. THEREFORE...A RED FLAG WARNING CONTINUES IN EFFECT FOR
GLADES...HENDRY...EASTERN COLLIER...INLAND PALM BEACH...AND INLAND
BROWARD COUNTIES FOR THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

MOLLEDA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 4:07 AM EDT, 3 minutes earlier.

Area forecast discussion, May 7, 4:07 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
407 AM EDT WED MAY 7 2008

CURRENTLY WEAK SURFACE LOW ANALYZED JUST N GRAND BAHAMA ISLAND WITH
A WEAK TROUGH EXTENDING SW THROUGH THE ATLC WATERS. SURFACE WINDS
FROM PALM BEACH N EASTERLY WITH A SW FLOW TO POINTS S OVER THE
MAINLAND. 88-D INDICATING NO PRECIPITATION ECHOES. DENSE SMOKE
AFFECTING AREAS IMMEDIATELY W OF LAKE OKEECHOBEE WITH VISIBILITIES
1/4 OF A MILE OR LESS AND FHP THINKING ABOUT CLOSING COUNTY ROAD
720. DENSE FOG AFFECTING W PALM BEACH COUNTY AND LAKE OKEECHOBEE
WITH A DENSE FOG ADVISORY IN EFFECT AND A MARINE WEATHER STATEMENT
RESPECTIVELY.

.DISCUSSION...UPPER RIDGE MOVING OVER S FLA TODAY WITH VERY STABLE
AND SUBSIDENT AIR OVER THE AREA. RIDGE GRADUALLY MOVES EASTWARD
TONIGHT INTO THU AS AN UPPER LOW MOVES NE FROM THE SOUTHERN GREAT
PLAINS INTO THE OH RIVER VALLEY. AS RIDGE MOVES OVER THE BAHAMAS AS
WEAK UPPER TROUGHING MOVES TOWARD THE FLA PENINSULA...SOME DIVER
-GENCE ALOFT OVER THE AREA. COMBINED WITH SOME IMPORT OF MOISTURE AS
LOW LEVEL WINDS BECOME S/SW AND THE MID LEVEL CAP GRADUALLY DISSIPAT
-ING...SOME MINOR SHOWERS ALONG THE E COAST LATE THU AFTERNOON AND
EARLY EVE.

.EXTENDED PERIOD...FRI THROUGH TUE...WEAK UPPER TROUGH MOVES OVER S
FLA FRI AND WITH SOME MOISTURE IN PLACE AND DISSIPATION OF THE MID
LEVEL CAP...WIDELY SCATTERED SHOWERS POSSIBLE...MOVING FROM THE SE
GULF.FLORIDA BAY NE INTO S FLA AND DEVELOPING OVER THE AREA THROUGH
THE DAY. DRY SAT AND SUN. ON MON ANOTHER UPPER LOW MOVES ACROSS THE
GREAT LAKES AND TOWARD NEW ENGLAND WITH A RATHER DEEP SURFACE LOW
DEVELOPING OFF OF THE NEW ENGLAND COAST TUE. THIS DRAGS A WEAK COLD
FRONT AGAIN INTO FLA WHICH HAS SOME POTENTIAL TO CRAWL INTO S FLA
...POSSIBLY STALLING. THIS LEADS TO SOME SHOWERS MON AND AGAIN TUE.

&&
.AVIATION...THE WINDS OVER THE EAST COAST TAF SITES WILL BE LESS
THAN 5 KNOTS FROM THE WEST EARLY THIS MORNING...BEFORE GOING
EASTERLY BETWEEN 14Z AND 16Z AND INCREASING TO 10 TO 15 KNOTS. THE
WINDS WILL THEN REMAIN EASTERLY TONIGHT OVER THE EAST COAST TAF
SITES WHILE REDUCING TO LESS THAN 10 KNOTS.

THE WINDS AT KAPF SITE WILL BE FROM THE EAST BUT LESS THAN 5 KNOTS
THROUGH THE MORNING HOURS...BEFORE SWINGING WESTERLY BY 18Z AND
INCREASING TO 10 TO 15 KNOTS. THE WINDS WILL THEN SWING BACK TO A
EASTERLY DIRECTION TONIGHT AT KAPF SITE WHILE DECREASING TO LESS
THAN 5 KNOTS.

VFR CONDITIONS WILL ALSO CONTINUE AT ALL OF THE TAF SITES TODAY INTO
TONIGHT WITH DRY CONDITIONS.

&&
.MARINE...THROUGH THE PERIOD WINDS GENERALLY LESS THAN 15 KNOTS WITH
ATLC/GULF SEAS 4 FT OR LESS.

&&
.FIRE WEATHER...SURFACE LOW N OF GRAND BAHAMA STILL PRESENT AND
EASTERLY FLOW ACROSS N PORTIONS OF CWA HAS DEW POINTS A BIT HIGHER
THAN GUIDANCE FROM PALM BEACH COUNTY WEST INTO GLADES...BUT LOWER
IN AREAS S DUE TO WESTERLY WINDS. AN ADDITIONAL PROBLEM SIMILAR TO
LAST NIGHT IS THAT MODEL DEW POINT GUIDANCE 3 TO 5 DEGREES HIGHER
THAN CURRENT OBS. IF THE LOW PERSISTS...WITH A WESTERLY FLOW PREVENT
-ING AN E COAST SEA BREEZE FROM DEVELOPING...LATE OR NOT AT ALL...
COULD LEAD TO RH PROBLEMS AGAIN IN NE MAINLAND MONROE...W MIAMI
-DADE...METRO MIAMI-DADE AND METRO BROWARD. AT THIS TIME WILL OPT
FOR A RED FLAG WARNING FOR GLADES...HENDRY...E COLLIER...W PALM
BEACH AND W BROWARD COUNTIES WITH 2 TO 3 HOURS BELOW 35% POSSIBLE IN
W MIAMI-DADE AND NE MAINLAND MONROE. A MERGING OF THE E COAST SEA
BREEZES SHOULD MITIGATE LOW RH VALUES FROM THE E/W COASTS INLAND
RESPECTIVELY THROUGH THE AFTERNOON HOURS. BUT...THE RED FLAG WARNING
AREA COULD EXPAND AND SHORT-FUSED RED FLAG WARNINGS MAY BE ISSUED
FOR LATER THIS MORNING IF THE LOW PERSISTS AND THE E COAST SEA
BREEZE BECOMES HAMPERED.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  72  86  72/ 0  -  10  10
FORT LAUDERDALE  85  74  85  74/ 0  -  10  10
MIAMI            87  73  86  73/ 0  -  10  10
NAPLES           84  69  88  71/ 0  0  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING EDT FLZ063-FLZ066-FLZ067-FLZ070-FLZ071 NOON TO
6 PM.
     DENSE FOG/SMOKE ADVISORY FLZ063-FLZ066-FLZ067 UNTIL 9 AM.

AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...54/BB
Hazardous weather outlook, May 6, 3:44 PM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT TUE MAY 6 2008

FLZ063-066>075-168-172>174-070800-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
344 PM EDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 7, 2:15 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
215 AM EDT WED MAY 7 2008

FLZ063-066-071000-
GLADES-HENDRY-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION
215 AM EDT WED MAY 7 2008

...SMOKE AFFECTING SOUTHEAST GLADES AND NORTHEAST HENDRY COUNTIES
EARLY THIS MORNING...

SMOKE FROM A WILDFIRE LOCATED LONG THE SOUTHWEST EDGE OF LAKE
OKEECHOBEE BETWEEN MOORE HAVEN AND CLEWISTION WILL CONTINUE TO
AFFECT NORTHEAST HENDRY AND SOUTHEAST GLADES COUNTIES EARLY THIS
MORNING. THE SMOKE WILL AFFECT US 27 AND COUNTY ROAD 720 WITH VISIBILITIES
BETWEEN HALF TO ONE MILE AT TIMES. DRIVERS NEED TO SLOW DOWN AND
USE LOW BEAM HEADLIGHTS WHILE DRIVING THROUGH THE SMOKE.

PEOPLE IN THIS AREA WITH BREATHING PROBLEMS SHOULD ALSO REMAIN
INSIDE WITH THE AIR CONDITIONS ON UNTIL THE SMOKE HAS CLEAR THE
AREA.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:08 AM EDTDense Smoke AdvisoryMFLGlades, Hendry6 hr
May 7, 3:59 AM EDTDense Fog AdvisoryMFLPalm Beach5 hr
May 7, 4:27 AM EDTMarine Weather StatementMFL5 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.